Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 6, 2021, 8:47 PM EDT for 4 counties in Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 8:47 PM EDT (00:47 UTC)
- Expired
- May 6, 2021, 9:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
957
WWUS82 KFFC 070047
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
847 PM EDT Thu May 6 2021
GAZ001>004-011-019-070115-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Dade GA-Floyd GA-
847 PM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN WHITFIELD...
CATOOSA...WALKER...DADE AND WESTERN FLOYD COUNTIES UNTIL 915 PM
EDT...
At 846 PM EDT...a line of strong thunderstorms was along a line
extending from Cagle to near Jasper to Flat Rock to Geraldine to near
Aurora to near Gardendale...and moving southeast at 45 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lafayette, Summerville, Ringgold, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Trion, Lookout Mountain, Lyerly, Menlo,
Center Post, Blue Spring, Fairview, Linwood, Cloudland, Chattanooga
Valley, Hooker, Cloudland Canyon State Park and Cooper Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8502 3483 8507 3455 8520 3419 8544
3498 8560
TIME...MOT...LOC 0046Z 296DEG 38KT 3548 8544 3504 8559 3476 8570 3436
8598 3415 8618 3370 8679
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 6, 8:25 PM EDT, 22 minutes earlier.
Area forecast discussion, May 6, 8:25 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 825 PM EDT Thu May 6 2021 .UPDATE... Made a few adjustments to the near-term grids, primarily PoPs and hourly Temp/Td. Line of convection approaching from the northwest continues to diminish, but is likely to enter the northwest with at least isolated lightning and some gusty winds. Gusty winds should be confined to the leading edge and better handled with a Significant Weather Advisory if they remain potentially strong enough instead of in the gridded wind speeds. Otherwise, no significant changes to the forecast after the approaching system fades out. 20 && .PREV DISCUSSION... /Issued 750 PM EDT Thu May 6 2021/ ..00Z Aviation Forecast Discussion... SHORT TERM /Tonight through Friday Night/... A mainly quiet short term period is on tap, with the only noteworthy feature being an upper-level shortwave trough progged to quickly drop across the TN Valley tonight. There is currently a line of storms tracking into western KY/TN associated with this feature, but CAMs weaken this line as it drops southeastward into central/eastern TN and northwestern GA this evening. Have slight chance PoPs across northwestern and north-central GA from ~02z to ~06z (with a slight chance of thunder across extreme northwestern GA) as light showers will be possible. Winds could become gusty at times overnight as the shortwave passes through. Lows early Friday morning will be in the mid-40s to mid-50s as the upper trough passage brings another dose of CAA. The upper flow and surface winds will remain northwesterly on Friday as an area of high pressure centered over the ArkLaMiss slowly shifts eastward. A breezy day is expected with winds 10-20 mph and gusts 20-30 mph. This is below Wind Advisory criteria, but later shifts will monitor for any changes in the guidance. Fine fuels will begin to dry out amidst ample sunshine and breezy conditions, but minimum relative humidities and wind speeds are not expected to reach criteria for a Fire Danger Statement. Highs on Friday will range from the lower to mid-60s north to the lower to mid-70s south, which is around 8 to 15 degrees below climatological norms. Martin LONG TERM /Saturday through Thursday/... No big changes to the long term. Guidance still a bit uncertain on Saturday as far as the chance for showers in the far north. A short wave in the northwest flow brushes the TN Valley with a good amount of moisture...but mostly to our north. Still...only seems to be about a slight chance so for this run have pulled the pops out. Have kept the cloud cover the same. Trending a bit drier for Sunday as the deeper moisture stays mostly to our west. The largely upper zonal regime should linger through the rest of the period aided by SW low level advection off the Gulf and potential for active pattern of disturbances each day Monday thru Wednesday that could focus scattered to widespread showers or storms. Monday has the highest pops (likely to categorical) as forcing will be also aided by a reinforcing cold front from the north. Models are a bit inconsistent with a possible wedge building in or the amount of southward propagation for the stalling front for Tuesday/Wednesday...so the northern and eastern CWA could have more stabilization leaving central/western GA with a greater thunderstorm potential. A deep trough translating across the eastern states on Thursday should bring some drying in its wake to the forecast area. Temperatures will be coolest starting out Friday night as many areas will be in the mid to upper 40s...then moderating warmer for the weekend ahead of the aforementioned next front on Monday. Early next week should be close to climo norms. 41/Baker AVIATION... 00Z Update... VFR conditions are expected to predominate across the majority of the forecast area through this forecast period. May see scattered areas of MVFR ceilings across the north between 01Z and 12Z, however no impacts are expected at any of the TAF sites. A line of diminishing convection will move into the northwest between 00Z and 04Z, but is expected to dissipate before reaching the Atlanta metro TAF sites. West to northwest winds 5-10kt will increase to 8-12kt by 08-12Z across the northern TAF sites and by 12-14Z across the southern sites, then increase again to 12-17kt w/ gusts 24-30kt by 16-18Z. //ATL Confidence...00Z Update... High. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 49 69 47 75 / 5 5 0 0 Atlanta 50 68 49 75 / 20 5 0 0 Blairsville 43 61 43 67 / 30 5 0 10 Cartersville 47 68 45 74 / 30 5 0 5 Columbus 52 73 49 80 / 5 5 0 0 Gainesville 49 66 48 72 / 20 5 0 5 Macon 50 73 46 80 / 5 5 0 0 Rome 48 70 46 74 / 40 0 0 10 Peachtree City 49 69 46 77 / 10 5 0 0 Vidalia 55 75 51 80 / 5 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....41 AVIATION...20
Hazardous weather outlook, May 6, 11:13 AM EDT, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1113 AM EDT Thu May 6 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1113 AM EDT Thu May 6 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected Friday through most of Sunday. A chance of thunderstorms returns to portions of north and central Georgia Sunday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, May 6, 6:35 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM TSTM WND DMG WHITE 34.28N 84.74W
05/04/2021 BARTOW GA EMERGENCY MNGR
TREE ON A POWERLINE AT STAMP CREEK RD NE AND HIGHWAY
411.
&&
EVENT NUMBER FFC2100362
NLISTLocal storm report, May 6, 6:37 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM FLASH FLOOD 2 SE BURNT HICKORY RIDG 34.01N 84.83W
05/04/2021 PAULDING GA EMERGENCY MNGR
BENSON LAKE ROAD AT MT. MORIAH ROAD CLOSED DUE TO
FLOODING.
&&
EVENT NUMBER FFC2100363
NLISTLocal storm report, May 6, 6:39 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM TSTM WND DMG 1 SW HIRAM 33.86N 84.78W
05/04/2021 PAULDING GA EMERGENCY MNGR
TREE BLOCKING THE ROADWAY AT NEW HARMONY CHURCH ROAD
AND HIRAM SUDIE ROAD.
&&
EVENT NUMBER FFC2100364
NLISTLocal storm report, May 6, 6:41 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM TSTM WND DMG 2 SE NEW HOPE 33.94N 84.76W
05/04/2021 PAULDING GA EMERGENCY MNGR
TREE BLOCKING THE ROADWAY AT EAST PAULDING DRIVE AND
TOBER MCGARITY ROAD.
&&
EVENT NUMBER FFC2100365
NLISTLocal storm report, May 6, 6:42 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM FLASH FLOOD 1 ENE BROWNSVILLE 33.80N 84.75W
05/04/2021 PAULDING GA EMERGENCY MNGR
SLEEPY HOLLOW ROAD AT BROWNSVILLE ROAD CLOSED DUE TO
HIGH WATER.
&&
EVENT NUMBER FFC2100366
NLISTSpecial weather statement, May 6, 8:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
847 PM EDT Thu May 6 2021
GAZ001>004-011-019-070115-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Dade GA-Floyd GA-
847 PM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN WHITFIELD...
CATOOSA...WALKER...DADE AND WESTERN FLOYD COUNTIES UNTIL 915 PM
EDT...
At 846 PM EDT...a line of strong thunderstorms was along a line
extending from Cagle to near Jasper to Flat Rock to Geraldine to near
Aurora to near Gardendale...and moving southeast at 45 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lafayette, Summerville, Ringgold, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Trion, Lookout Mountain, Lyerly, Menlo,
Center Post, Blue Spring, Fairview, Linwood, Cloudland, Chattanooga
Valley, Hooker, Cloudland Canyon State Park and Cooper Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8502 3483 8507 3455 8520 3419 8544
3498 8560
TIME...MOT...LOC 0046Z 296DEG 38KT 3548 8544 3504 8559 3476 8570 3436
8598 3415 8618 3370 8679
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:39 AM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 3 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.